Alert archive / Illinois / Flash Flood Warnings in 2025
Flash Flood Warning 27, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 13, 2025, 12:50 PM CDT for Adams County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2025, 12:50 PM CDT (17:50 UTC)
- Expired
- Jul 13, 2025, 3:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Adams County, IL
The radar
The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
020
WGUS53 KLSX 131750
FFWLSX
ILC001-132045-
/O.NEW.KLSX.FF.W.0027.250713T1750Z-250713T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
1250 PM CDT Sun Jul 13 2025
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Southeastern Adams County in west central Illinois...
* Until 345 PM CDT.
* At 1250 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Quincy Regional Airport, Camp Point, Payson, Clayton, Beverly,
Adams, Kingston, Burton, Liberty, Richfield, Columbus and
Kellerville.
This includes the following State Parks...
Siloam Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3999 9125 4006 9091 3993 9091 3990 9092
3979 9092 3979 9125 3989 9128
FLASH FLOOD...RADAR INDICATED
$$
Pfahler2 follow-up statements
530
WGUS73 KLSX 131919
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
219 PM CDT Sun Jul 13 2025
ILC001-132045-
/O.CON.KLSX.FF.W.0027.000000T0000Z-250713T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams IL-
219 PM CDT Sun Jul 13 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT THIS
AFTERNOON FOR SOUTHEASTERN ADAMS COUNTY...
At 219 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Quincy Regional Airport, Camp Point, Payson, Clayton, Beverly,
Adams, Kingston, Burton, Liberty, Richfield, Columbus and
Kellerville.
This includes the following State Parks...
Siloam Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3999 9125 4006 9091 3993 9091 3990 9092
3979 9092 3979 9125 3989 9128
FLASH FLOOD...RADAR INDICATED
$$
Pfahler272
WGUS73 KLSX 132041
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
341 PM CDT Sun Jul 13 2025
ILC001-132051-
/O.EXP.KLSX.FF.W.0027.000000T0000Z-250713T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams IL-
341 PM CDT Sun Jul 13 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 345 PM CDT THIS AFTERNOON FOR
SOUTHEASTERN ADAMS COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3999 9125 4006 9091 3993 9091 3990 9092
3979 9092 3979 9125 3989 9128
$$
ElmoreWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 6:37 AM CDT, 6 hours 13 minutes earlier. Its key messages:
- Temperatures will be cooler with scattered to numerous thunderstorms this afternoon and evening, mainly along and south of I-70. Locally heavy rainfall may result in isolated flooding.
- Thunderstorm chances will ebb and flow through the course of the upcoming week, peaking each afternoon and evening.
Area forecast discussion, Jul 13, 6:37 AM CDT, 6 hours 13 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 637 AM CDT Sun Jul 13 2025 .KEY MESSAGES... - Temperatures will be cooler with scattered to numerous thunderstorms this afternoon and evening, mainly along and south of I-70. Locally heavy rainfall may result in isolated flooding. - Thunderstorm chances will ebb and flow through the course of the upcoming week, peaking each afternoon and evening. && .SHORT TERM... (Through Late Monday Afternoon) Issued at 332 AM CDT Sun Jul 13 2025 Regional analysis shows a surface trough situated over southern IL into southeastern MO. The trough precedes a cold front (moreso wavering stationary boundary) extending from the Great Lakes through northern IL and northern sections of MO. Water vapor imagery shows moisture streaming northeast into the mid-Mississippi Valley ahead of an upper level trough, the base of which extends southward through Texas. These features will be the key players in today's forecast as an upper level shortwave rotates over eastern OK and ejects lobes of vorticity northeastward into MO/IL. The trough remains pronounced at least down through 700mb, depicting the deep mid/upper ascent that will progress east-northeast overhead late this morning through this evening. Mid-level southwesterlies will continue to draw moisture northward out of the western Gulf as anti-cyclonic flow rotates around a mid-level ridge centered over the northern Gulf. A weak surface inflection/low is progged to track east-northeast through southern sections of MO and into IL from late this morning through this evening. RAP guidance shows two relative maxima of MLCAPE developing ahead of these features this afternoon. One is in a narrow corridor along the boundary over northern MO into west- central IL with values peaking at 1000-1500 J/kg. The second is a broader pool of buoyancy running from southeastern/east-central MO through southern IL with values reaching 1500-2000 J/kg. Mass convergence fields stand out along the I-44 corridor in MO eastward along and south of I-70 in IL, but a lesser pronounced area of convergence runs along the boundary to the north. As the upper wave and weak surface low progress east, modest instability will give rise to showers and thunderstorms in a broad, moisture- rich airmass, where dewpoints remain in the low to mid-70s with PWATs reaching an impressive 1.9-2.25". Fortunately, cooler temperatures are expected today with extensive cloud cover west of the Mississippi River. Mid-level lapse rates remain <6C through the afternoon with soundings showing saturation through much of the modeled environment. Though a localized gust of wind isn't out of the question, it looks to be the exception rather than the rule. With deep layer shear around 25 knots, scattered to numerous thunderstorms are expected to develop as ascent increases overhead. With anomalously high PWATs, thunderstorms will be very efficient and producing locally heavy rainfall. HREF ensembles show 60% of the members suggesting 1" or more of rainfall running from southeast MO through southwest IL and 40% of the members favoring 2" or more. LPMM data suggests amounts may reach 4-5" on a localized scale, mainly along and east of the Mississippi River into southwestern IL. Considering the performance of last evening's thunderstorms, this doesn't sound terribly off. The difference today will be thunderstorm movement, as individual cells track eastward at 30-40 mph, leaving less residence time over a specific location. Areas that stand a chance to reach these amounts will be those affected by multiple rounds in a few hours time. Localized flooding is possible, but given the localized nature, a Flash Flood Watch was not warranted. Thunderstorms are expected to weaken this evening as the upper trough departs to the east and instability wanes. Drier air is pulled southward in the wake of the departing trough with dewpoints dropping into the 60s along and north of I-70. Upper vorticity over eastern OK kicks east along the MO/AR border Monday with much of the deeper moisture south of I-70. Scattered thunderstorms will largely be confined to this region with dry conditions favored to the north. Maples && .LONG TERM... (Monday Night through Saturday) Issued at 332 AM CDT Sun Jul 13 2025 Guidance is in fairly good agreement through the early portion of the long term period, but quickly diverges from midweek on. A vertically stacked system slingshots out of central Texas as ridging over the southeastern U.S. begins to show signs of building westward through midweek. The stalled surface boundary/trough to the south lifts back to the north as a warm front late Monday night into Tuesday. Though guidance differs in the strength of this system, the general track/timing has come into better alignment, taking it overhead Tuesday afternoon/evening. This draws warm, moist air northward with scattered showers and thunderstorms Tuesday afternoon and evening during diurnal peak. From midweek onward, specifics are less certain as key, small scale features become more difficult to resolve. A big part of this is how global guidance handles the strength and westward extent of the southeastern ridge, while zonal flow is maintained aloft over the northern U.S. As multiple waves continue to track west to east through the zonal pattern to the north, the ridge to the southeast ejects weaker systems northward around its western periphery. Guidance diverges in time, especially later in the week as a cold front attempts to drop south behind a shortwave to the north. The strength/placement of the ridge will determine whether the front even makes it into the area or stalls out somewhere over the region. The large spread between NBM interquartiles persists with temperature spread of 7-10 degrees from Thursday through the end of the period. What looks somewhat more certain is that the diurnal ebb and flow pattern for thunderstorms will continue. Maples && .AVIATION... (For the 12z TAFs through 12z Monday Morning) Issued at 636 AM CDT Sun Jul 13 2025 Scattered showers have begun to develop over sections of central Missouri and will become more numerous as they track northeast this morning. Thunderstorms will become embedded within the broader area of showers late this morning into the afternoon as the atmosphere destabilizes. Thunderstorms will produce efficient rainfall with anomalously high moisture in the air, resulting in MVFR visibility restrictions and ceilings. Metro terminals stand the best chance to be impacted by more intense rainfall and categorical flight restrictions with multiple hours of thunderstorm potential. Scattered thunderstorms are expected to form in and around the terminals after 17z, becoming more numerous through the afternoon and early evening. KCOU/KJEF lie at the northwest fringe of the early setting of this activity with a shorter window for thunderstorm potential. Thunderstorms will be less numerous around KUIN, possibly just isolated in coverage. Thunderstorms are then expected to weaken this evening after sunset with fog potential late tonight into early Monday morning. Some guidance suggests that patchy dense fog is possible, but confidence what not high enough to include in the TAFs at this time. Maples && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 13, 3:37 AM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 337 AM CDT Sun Jul 13 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-140845- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 337 AM CDT Sun Jul 13 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms late this morning through this evening. Locally heavy rainfall may resulting is isolated flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms over portions of the region each day from Monday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Maples
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 11:24 AM CDT | River Flood Warning | LSX | Pike | 6 days |
| Jul 13, 11:46 AM CDT | Areal Flood Advisory | LSX | Adams, Brown, Pike | 3 hr |
| Jul 13, 2:14 PM CDT | Areal Flood Advisory | LSX | Bond, Clinton, Washington | 5 hr |
| Jul 13, 2:37 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 38 min |
| Jul 13, 3:10 PM CDT | Areal Flood Advisory | LSX | Fayette, Marion | 3 hr |
| Jul 13, 4:20 PM CDT | Areal Flood Advisory | LSX | Clinton, Saint Clair, Washington | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.